Wildfire, Jim Wells
- When
- March 17, 12:00 PM CST to 8:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
S. 281 and CR 418.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A wildfire burned 300 acres in Jim Wells County, near U.S. 281 and CR 418. 12 homes were threatened and an additional 20 smaller structures, forcing the evacuation of residents. Two sheds were destroyed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 17, 11:45 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1245 PM CDT THU MAR 17 2011 .DISCUSSION...SEE AVIATION SECTION BELOW FOR 18Z TAF SUMMARY && .AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE SITES THROUGH THIS EVENING AS THE MORNING STRATUS CONTINUES TO BREAK UP. WITH PLENTIFUL LOW LEVEL MOISTURE AND BOUNDARY LAYER COOLING...BKN MVFR CIGS WILL DEVELOP OVER THE COASTAL SITES BY 02Z FRIDAY. THE STRATUS DECK WILL CONTINUE TO LOWER SLIGHTLY OVERNIGHT AND IFR CIGS AND VISBYS ARE POSSIBLE AT KVCT WHERE SFC WINDS WILL BE LOWER. IN ADDITION...BKN MVFR CIGS ARE EXPECTED AT KLRD AFTER 07Z. EXPECT THE STRATUS TO BE A LITTLE MORE PERSISTENT FRIDAY MORNING COMPARED TO THIS MORNING. && .PREV DISCUSSION... /ISSUED 654 AM CDT THU MAR 17 2011/ DISCUSSION...SEE AVIATION DISCUSSION BELOW. AVIATION...MVFR CONDITIONS THROUGH 15Z WITH LOW STRATUS ASSOCIATED WITH 35-40KT LLJ. EXPECT BREEZY CONDITIONS ACROSS ALL TERMINALS AFTER 15Z WITH CEILINGS RISING TO VFR BY LATE MORNING WITH MIXING OF SOUTHEAST WINDS AT 16 TO 21 KNOTS WITH SOME HIGHER GUSTS. WINDS WILL DIMINISH AFTER SUNRISE THIS EVENING INTO THE 11 TO 15 KNOT RANGE. CEILINGS WILL ONCE AGAIN LOWER TO MVFR AROUND 00-01Z ACROSS ALL SITES WITH THE EXCEPTION OF KLRD...WHICH WILL REMAIN VFR WITH HIGH CIRRUS CLOUDS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 80 65 79 64 79 / 10 10 10 10 10 VICTORIA 81 63 80 63 82 / 10 10 10 10 10 LAREDO 92 67 90 70 94 / 0 10 10 10 10 ALICE 84 64 84 64 85 / 10 10 10 10 10 ROCKPORT 78 66 75 64 76 / 10 10 10 10 10 COTULLA 89 62 88 65 91 / 0 10 10 10 10 KINGSVILLE 84 64 82 66 84 / 10 10 10 10 10 NAVY CORPUS 77 66 75 65 77 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && ZF/78...AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 408 AM CDT THU MAR 17 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-180915- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 408 AM CDT THU MAR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF RELATIVE HUMIDITY VALUES IN THE 30 TO 40 PERCENT RANGE AND BREEZY CONDITIONS WILL RESULT IN AN ELEVATED FIRE DANGER THREAT FOR AREAS WEST OF HIGHWAY 281 THIS AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE MONDAY AND TUESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289412.